Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 10, 2012, 7:05 PM CDT for 4 counties in Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2012, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 10, 2012, 7:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Austin County, TX, Fort Bend County, TX, Harris County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 84 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:10 PM CDT | TSTM WND DMG | 6 Ne Katy, TX | ONE AND A HALF INCH DIAMETER TREE LIMBS DOWN NEAR THE INTERSECTION OF KATY HOCKLEY AND LONGENBAUGH ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:31 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2673 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
483 WUUS54 KHGX 110005 SVRHGX TXC015-157-201-473-110030- /O.NEW.KHGX.SV.W.0153.120811T0005Z-120811T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 705 PM CDT FRI AUG 10 2012 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN AUSTIN COUNTY IN SOUTHEAST TEXAS... NORTHWESTERN FORT BEND COUNTY IN SOUTHEAST TEXAS... WEST CENTRAL HARRIS COUNTY IN SOUTHEAST TEXAS... SOUTHERN WALLER COUNTY IN SOUTHEAST TEXAS... * UNTIL 730 PM CDT * AT 700 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KATY TO SEALY MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... KATY...BROOKSHIRE...WALLIS...SIMONTON...FULSHEAR... SAN FELIPE AND PATTISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. TREES WERE REPORTED DOWN IN WALLER COUNTY AS THE STORMS MOVED THROUGH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 2998 9569 2978 9559 2962 9607 2983 9616 TIME...MOT...LOC 0000Z 301DEG 21KT 2991 9565 2974 9618 $$ DR
1 follow-up statement
037 WWUS54 KHGX 110037 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 737 PM CDT FRI AUG 10 2012 TXC473-157-201-015-110047- /O.EXP.KHGX.SV.W.0153.000000T0000Z-120811T0030Z/ HARRIS TX-WALLER TX-FORT BEND TX-AUSTIN TX- 737 PM CDT FRI AUG 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HARRIS... SOUTHERN WALLER...NORTHWESTERN FORT BEND AND SOUTHEASTERN AUSTIN COUNTIES HAS EXPIRED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 2998 9569 2978 9559 2962 9607 2983 9616 TIME...MOT...LOC 0037Z 301DEG 21KT 2991 9565 2974 9618 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:35 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 4:35 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 435 PM CDT FRI AUG 10 2012 .UPDATE... QUICK UPDATE TO THE ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH #572 IN EFFECT FOR MOST OF SOUTHEAST TEXAS THROUGH MIDNIGHT TONIGHT. 38 && .PREV DISCUSSION... /ISSUED 335 PM CDT FRI AUG 10 2012/ DISCUSSION... AT 20Z...SCATTERED THUNDERSTORMS BEGINNING TO FIRE ALONG A PRE- FRONTAL TROF OVER WALKER...SAN JAC AND POLK COUNTIES. THE MAIN FRONT IS CURRENTLY POSITIONED ROUGHLY ALONG A TEMPLE TO PALESTINE LINE. THESE STORMS ARE MOVING INTO A VERY HEATED AND MORE MOIST DOWNSTREAM ENVIRONMENT (SE'ERN FORECAST AREA)...A GOOD TIME FOR PROPAGATING CELLS AND SUBSEQUENT OUTFLOW TO INITIATE STRONG TO BRIEF SEVERE STORMS OVER THE NEXT 4 TO 6 HOURS. SPS'S ALREADY OUT TO COVER ABOVE ACTIVITY...BUT READIED TO RAMP IT UP IF NECESSARY. THIS MORNING'S HGXHWO COVERS THREATS OF DOWNBURST WINDS AND LOCALLY HEAVY RAINFALL. A BORDERLINE HEAT ADVISORY SITUATION AS MANY TOPED OUT IN THE 105-110 F HEAT INDEX REALM TODAY UNDER CLEAR SKIES AND LIGHT SOUTHWESTERLY WINDS. DRIER AIR FILTERING IN FROM THE NORTH WILL REGULATE MANY SATURDAY INTERIOR HEAT INDICES TO UNDER 105F... ALTHOUGH MANY (NEAR) COASTAL LOCALES WILL AGAIN NEAR 108F. HAVE HELD OUT ON ISSUING AN EARLY WEEKEND HEAT ADVISORY AS FEEL THE REMNANTS OF TONIGHT'S FRONT WILL WASH OUT THROUGH THE EARLY AFTERNOON...MODIFYING THE MARITIME AIR MASS AS A MORE ONSHORE (SSE) FLOW PREVAILS DURING THE PEAK HEATING HOURS OF 19-23Z. NEVERTHELESS...UPPER RIDGING WILL BE THE DOMINANT WEEKEND WEATHER DRIVER AND KEEP THE MAJORITY OF US HOT AND DRY. WITH NO FORESEEABLE SYNOPTIC BOUNDARIES COMING THROUGH THE REGION...THE ONGOING CAVEAT THROUGH THE REMAINDER OF THE PERIOD WILL BE DIURNAL SEA BREEZE-INDUCED CONVECTION. 31 MARINE... THE FRONTAL BOUNDARY OVER N TX IS EXPECTED TO DIP INTO SE TX TONIGHT AND SATURDAY. THE LATEST MODEL GUIDANCE KEEPS THE FRONT INLAND ALTHOUGH THE PREFRONTAL TROUGH MAY WORK ITS WAY BRIEFLY OFF THE COAST. IMPACTS TO THE MARINE LOCATIONS WILL MAINLY BE A BRIEF SHIFT IN THE WINDS TO THE SOUTHWEST AND WEST AND THE CHANCES FOR ISOLATED SHOWERS AND THUNDERSTORMS. ONSHORE WINDS ARE EXPECTED BY SUNDAY. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 100 77 100 78 / 10 10 10 10 10 HOUSTON (IAH) 75 96 77 95 78 / 30 20 10 20 10 GALVESTON (GLS) 82 93 81 91 82 / 30 20 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...38
Hazardous weather outlook, Aug 10, 10:42 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1042 AM CDT FRI AUG 10 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111545- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1042 AM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT RISK FOR ISOLATED SEVERE THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT A NORTHERN TEXAS FRONTAL BOUNDARY WILL SLOWLY MOVE SOUTH THIS AFTERNOON AND MAY BECOME THE FOCUS FOR DOWNSTREAM THUNDERSTORM INITIATION. ISOLATED STORMS WILL DEVELOP WITHIN A VERY UNSTABLE AIR MASS AND COULD BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS. THE THREAT FOR STRONGEST STORMS WILL COMMENCE PAST MID AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING. STORMS WILL BE SLOW MOVING AND CAPABLE OF BRIEF HEAVY DOWNPOURS. THE HIGHEST LIKELIHOOD OF STRONG TO SEVERE THUNDERSTORMS WILL BE OVER AREAS NORTH OF A BRENHAM TO LIVINGSTON LINE...MOVING SOUTH TO SOUTHEAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATTER THIS AFTERNOON INTO THE EARLY EVENING.
In the hours before
Local storm report, Aug 10, 4:53 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
453 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL NEW WAVERLY 30.54N 95.48W
08/10/2012 E0.50 INCH WALKER TX TRAINED SPOTTER
&&
PKUHNSpecial weather statement, Aug 10, 5:18 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
518 PM CDT FRI AUG 10 2012
TXZ197-210-211-102245-
COLORADO TX-WASHINGTON TX-AUSTIN TX-
518 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLORADO...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN AUSTIN COUNTIES UNTIL 545
PM CDT...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF RAPIDLY DEVELOPING STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BRENHAM TO WESLEY...AND MOVING SOUTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRENHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN LEAGUE CITY .
&&
LAT...LON 2978 9673 2996 9657 3004 9662 3012 9664
3021 9631 2989 9644
TIME...MOT...LOC 2213Z 352DEG 23KT 3016 9634 3006 9668
40Local storm report, Aug 10, 5:28 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
528 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL NEW WAVERLY 30.54N 95.48W
08/10/2012 E0.50 INCH WALKER TX TRAINED SPOTTER
0507 PM HAIL SSW MONTGOMERY 30.39N 95.70W
08/10/2012 E0.75 INCH MONTGOMERY TX AMATEUR RADIO
PENNY SIZE HAIL REPORTED AT THE CORNER OF FM 149 AND EVA
STREET.
&&
PKUHNSpecial weather statement, Aug 10, 5:53 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
553 PM CDT FRI AUG 10 2012
TXZ210-211-102330-
COLORADO TX-AUSTIN TX-
553 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLORADO AND WESTERN
AUSTIN COUNTIES UNTIL 630 PM CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES WEST OF BELLVILLE...MOVING SOUTH AT
20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS AND WEIMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2993 9659 2996 9657 2998 9657 3007 9637
2991 9643 2989 9639 2972 9622 2963 9638
2970 9681
TIME...MOT...LOC 2252Z 352DEG 15KT 2990 9648
40Local storm report, Aug 10, 6:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
611 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL NEW WAVERLY 30.54N 95.48W
08/10/2012 E0.50 INCH WALKER TX TRAINED SPOTTER
0455 PM TSTM WND DMG NAVASOTA 30.39N 96.09W
08/10/2012 GRIMES TX LAW ENFORCEMENT
TREES DOWN.
0507 PM HAIL SSW MONTGOMERY 30.39N 95.70W
08/10/2012 E0.75 INCH MONTGOMERY TX AMATEUR RADIO
PENNY SIZE HAIL REPORTED AT THE CORNER OF FM 149 AND EVA
STREET.
&&
PKUHNLocal storm report, Aug 10, 6:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
637 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL NEW WAVERLY 30.54N 95.48W
08/10/2012 E0.50 INCH WALKER TX TRAINED SPOTTER
0455 PM TSTM WND DMG NAVASOTA 30.39N 96.09W
08/10/2012 GRIMES TX LAW ENFORCEMENT
TREES DOWN.
0507 PM HAIL SSW MONTGOMERY 30.39N 95.70W
08/10/2012 E0.75 INCH MONTGOMERY TX AMATEUR RADIO
PENNY SIZE HAIL REPORTED AT THE CORNER OF FM 149 AND EVA
STREET.
0513 PM TSTM WND DMG 2 SE MONTGOMERY 30.37N 95.67W
08/10/2012 MONTGOMERY TX LAW ENFORCEMENT
POWERLINES DOWN FROM MONTGOMERY TOWARDS LAKE CONROE.
0542 PM TSTM WND DMG 4 NE MAGNOLIA 30.25N 95.70W
08/10/2012 MONTGOMERY TX LAW ENFORCEMENT
TREES DOWN BETWEEN MONTGOMERY AND MAGNOLIA.
&&
PKUHNThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:23 PM CDT | Special Weather Statement | HGX | Fort Bend | 22 min |
| Aug 10, 7:32 PM CDT | Special Weather Statement | HGX | Colorado | 43 min |
| Aug 10, 8:07 PM CDT | Special Weather Statement | HGX | Jackson | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.